MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 5MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 5MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400504S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82166642 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 5mmx4cm 80 powerflex pro was inserted for pre-dilation, however, it ruptured at 4 atmosphere (atm).It was within its nominal pressure.There was no patient injury.The device was replaced with a same size new non-cordis balloon catheter and the procedure was completed.This was a percutaneous transluminal angioplasty (pta) case.The lesion was the right common iliac artery.The device was discarded because the patient had (b)(6).
 
Additional Manufacturer Narrative
A 5mm x 4cm x 80 powerflex pro was inserted for pre-dilation; however, it ruptured within nominal pressure at four atmospheres (atm).This was a percutaneous transluminal angioplasty (pta) case.The lesion was the right common iliac artery.There was no patient injury.The device was replaced with a same size new non-cordis balloon catheter and the procedure was completed.The product was not returned for analysis.A product history record (phr) review of lot 82166642 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.With the paucity of information available and without return of the product for analysis, it is difficult to draw a clinical conclusion between the device and the reported event.However, vessel characteristics and procedural factors may have contributed to the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 5MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9123711
Report Number9616099-2019-03228
Device Sequence Number2333345
Product Code LIT
UDI-Device Identifier20705032059326
UDI-Public20705032059326
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number4400504S
Device Catalogue Number4400504S
Device Lot Number82166642
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER (NON CORDIS)